DOI 10.1016/j.ando.2008.03.003
[Chronic use of proton-pump inhibitors associated with giardiasis: A rare cause of hypomagnesemic hypoparathyroidism?].
Аннотация
Hypomagnesemia is a rare cause of hypoparathyroidism that can have a very serious clinical presentation. We report the case of a 62-year-old woman hospitalized for exploration of acute tetraparesis with vomiting and swallowing disorders associated with a severe hypocalcemia. Biological explorations revealed hypoparathyroidism (PTH=16ng/L) related to low plasma and erythrocyte magnesium (0.32 and 1.32mmol/L, respectively) as well as hypocalciuria and hypomagnesuria linked to gastrointestinal malabsorption. Etiologic investigations led to the discovery of Giardiasis lamblia on duodenal biopsies and a long-term treatment with proton pump inhibitors (PPI) (omeprazole followed by esomeprazole), both being recently described as causal factors of hypomagnesemic hypoparathyroidism. After treatment of the parasite (by metronidazole) and discontinuation of the PPI, both calcium and magnesium levels returned to normal. Selective malabsorption has been previously reported in patients with giardiasis. The specific mechanism of PPI participation in the genesis of hypomagnesemia remains a subject of debate.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.